CSN Login
Members Online: 10

Chemo

floridajo
Posts: 485
Joined: Sep 2006

Hi everyone!!! I had my last tx. on my 5th cycle of Gemzar yesterday. I feel pretty good,just super super tired. I almost didn't get it as my blood work was really low..the first time through the last 15 treatments.Also the lymphdema in my legs is horrible...I can't wear any shoes.I'm also sufferring badly from heartburn..I'm taking PO meds as well as rolaids throughout the day. Before I call the Onc. I'm going to really watch what I'm eating to see if it helps. I know he'll ask me about the salt intake and food and drinks that help cause heartburn!!!So any recommendations out there on what I should or should not avoid??? Thanks alot!! Sea breezes and (((hugz))) to all...Joanne

shortstuff
Posts: 79
Joined: Nov 2006

Hi Joanne. Whenever I got bad heartburn from my chemos, I took a tablespoon or two of vinegar and that helped. I read about it in one of those natural cure books. It worked for me, but perhaps you should ask your Dr. if that is ok. I don't know why it works, I just know that it did for me and I don't think it can hurt. But, like I said, maybe ask the doc. Good luck and hope you feel better fast.

paula2
Posts: 163
Joined: Oct 2005

Hi Joanne, You sound like you're suffering-hopefully the break will help. I have a friend doing methatrexate in large doses for central nervous system lymphoma. It caused the worst heartburn and esophagal pain, imaginable. She said it could have been from the steroid pills and iv used before chemo. Anyway, the docs gave her Maalox with lidocaine and something else in it and she got immediate relief. She used straight Maalox before the script at the hospital treatment. Hope this helps. Hang in there Joanne!
Paula2
PS Had my second Gemzar at 60% because wbc was only 2.3 It's working! the pain is all but gone. Now to be able to take enough to keep it effective.
Again, good luck with your side effects, feet up? Ugh on the no salt...take away my food? But it does sound a bit over the top to have such lymphdema. Take care. Be well.

mopar
Posts: 1954
Joined: Apr 2003

Joanne:
Yay for the last one! Time for a rest. As far as the edema in the legs, I have it in my left leg and I just picked up support hose as recommended by my doctor. Everyone I've spoken to swears by them, so find out from the doc which ones you should get - it might really help. I have the 20-30 compression, and really only need the knee highs. But I also bought a pair of panty hose to wear to work. Elevating your legs above your head (lie down, feet elevated, head lower than the feet) as Paula said is also helpful. Believe it or not, drinking lots of fluids helps to GET RID of fluid. But you're also right about watching your salt intake. My edema is not from chemo (although initially it probably was), but can be the result of the 2 pelvic surgeries also.

Everyone gave some good advice on the heartburn. The vinegar works because the chemo changes the pH balance in your digestive system - the vinegar balances it again.

My best to you. Hugs, love and prayers!
Monika

floridajo
Posts: 485
Joined: Sep 2006

Thank you all for the suggestions!! I will defintely ask about the vinegar. I have started keeping my legs up higher, and am only drinking water, and the edema is down almost all the way after 2 days...I was drinking Diet Coke, or Ice Tea,Lemonade..but now I guess I better just stick to good ol water. I am still very weak in the legs as well as having heartburn when ever I do any type of simple activity. I'll see the Onc. on the 25th so well see. Thanks again soooo much for the great advice.((((hugz)))..Joanne

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network